Alert archive / Florida / Gale Warnings in 2010
Gale Warning 1, NWS Key West, FL
NWS Key West, FL issued this gale warning at Feb 12, 2010, 4:23 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2010, 4:23 PM EST (21:23 UTC)
- Expired
- Feb 13, 2010, 4:14 AM EST
- In force
- 12 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
480 WHUS72 KKEY 122123 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 423 PM EST FRI FEB 12 2010 GMZ031>033-052>054-072>075-130400- /O.UPG.KKEY.SC.Y.0011.000000T0000Z-100213T1000Z/ /O.NEW.KKEY.GL.W.0001.100212T2123Z-100213T1000Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 423 PM EST FRI FEB 12 2010 ...GALE WARNING IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A GALE WARNING FOR ALL FLORIDA KEYS COASTAL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
2 follow-up statements
210 WHUS72 KKEY 130337 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1037 PM EST FRI FEB 12 2010 GMZ031>033-052>054-072>075-130930- /O.CON.KKEY.GL.W.0001.000000T0000Z-100213T1000Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1037 PM EST FRI FEB 12 2010 ...GALE WARNING IN EFFECT... A GALE WARNING REMAINS IN EFFECT FOR THE COASTAL WATERS OF THE ATLANTIC...FLORIDA BAY...AND GULF OF MEXICO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT BOATERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ KASPER
205 WHUS72 KKEY 130914 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 414 AM EST SAT FEB 13 2010 GMZ031>033-052>054-072>075-131530- /O.CAN.KKEY.GL.W.0001.000000T0000Z-100213T1000Z/ /O.NEW.KKEY.SC.Y.0012.100213T0914Z-100214T1000Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 414 AM EST SAT FEB 13 2010 ...SMALL CRAFT ADVISORY IN EFFECT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR ALL KEYS COASTAL WATERS TODAY DUE TO SUSTAINED NORTHWEST TO NORTH SURFACE WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS. THE GALE WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BS
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this gale warning went out at Feb 12, 10:45 AM EST, 5 hours 38 minutes earlier.
Area forecast discussion, Feb 12, 10:45 AM EST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
1045 AM EST FRI FEB 12 2010
...STRONG WINDS EXPECTED TONIGHT...
.DISCUSSION...
CURRENTLY - A DEEPENING LOW PRESSURE SYSTEM MOVING RAPIDLY EASTWARD
THROUGH THE CENTRAL GULF OF MEXICO HAS VEERED LOCAL WINDS TO
SOUTHEAST...AND OVER LAND RUNNING 10 TO 15 MPH OVER THE ISLAND CHAIN
AND WATERS TO THE NORTH. WARMER WATERS OVER THE ATLANTIC WATERS HAS
ALLOWED MORE EFFECTIVE MIXING AND WINDS ARE 15 TO 20 KNOTS AND
GUSTY...WITH THE HIGHEST WINDS OVER THE WESTERN STRAITS. THE ONSET
OF SOUTHEASTERLY FLOW HAS RAPIDLY INCREASED TEMPERATURES THIS
MORNING...AND TEMPERATURES RE NOW IN THE LOWER 70S...WITH DEW
POINTS NEAR 60. THIS MORNINGS SOUNDING CONTINUED TO INDICATE A
STABLE ENVIRONMENT...WITH SEVERAL STABLE LAYERS...AND NO CAPE.
HOWEVER...AN ORGANIZED VEERING FLOW IS TAKING SHAPE..WITH 20 KNOT
SOUTHEASTERLIES JUST ABOVE THE SURFACE...TURNING TO SOUTHWEST AND 20
KNOTS BY 4000 FT. PWATS HAVE COME UP CONSIDERABLY...AND PER THE
LATEST GPS PWAT SENSORS...IS CURRENTLY 1.2 INCHES. SKIES ARE PARTLY
CLOUDY DUE TO LAYERED MID AND UPPER LEVEL CLOUDS MOVING QUICKLY
NORTHEASTWARD ACROSS OUR AREA. HOWEVER...LITTLE LOW LEVEL CLOUD
COVER IS EVIDENT...AND NO SHOWER ACTIVITY IS YET PRESENT IN THE KEYS
AREA.
SHORT TERM UPDATE (THIS AFTERNOON AND TONIGHT)...
THE DEEPENING LOW IN THE CENTRAL GULF OF MEXICO WILL RACE RAPIDLY
EASTWARD...MOVING ACROSS CENTRAL FLORIDA THIS EVENING. AS THE LOW
MOVES NORTH OF THE KEYS...WINDS WILL STRENGTHEN SUBSTANTIALLY OUT OF
THE SOUTH...AND A WIND ADVISORY MAY BE REQUIRED FOR THE FLORIDA KEYS
BY THIS EVENING...FOR STRONG GUSTY WINDS OF 25 TO 30 MPH. IN
RESPONSE STRONG WARM AIR ADVECTION WILL QUICKLY MOISTEN AND WARM OUR
LOW LEVEL ENVIRONMENT. WHILE THERE WILL BE A BRIEF WINDOW OF GOOD
LOW LEVEL HELICITY...LOW CAPE...AND THE TIMING OF DESTABILIZATION
WILL BE A LIMITING FACTOR. MOST SHOWER AND THUNDERSTORM ACTIVITY
WILL LIKELY OCCUR ALONG A SWATH ALONG AND AHEAD OF THE PREFRONTAL
TROUGH...WITH A FEW OF THE SHOWERS AND THUNDERSTORMS POSSIBLY BEING
STRONG...WITH WIND GUSTS OF AROUND 40 MPH. HIGHS TODAY SHOULD OCCUR
LATE THIS AFTERNOON...REACHING THE MID 70S WITH DEW POINT
TEMPERATURES IN THE MID 60S. WINDS WILL SHIFT WEST AFTER THE
PREFRONTAL TROUGH MOVES THROUGH....THEN NORTHWEST BEFORE MIDNIGHT AS
THE COLD FRONT DRIVES THROUGH. STRONG COLD AIR ADVECTION BEHIND THE
COLD FRONT WILL POUR COOLER AND DRIER AIR THROUGH THE KEYS
AREA...AND OVERNIGHT LOWS WILL BE IN THE UPPER 50S TO NEAR 60.
STRONG WINDS WILL CONTINUE TONIGHT...AND GRADUALLY SLACKEN TOMORROW
AS THE LOW RACES OFF IN THE NORTH ATLANTIC. THE FORECAST REASONING
OF THE PREVIOUS FORECASTER REMAINS ON TRACK...AND ONLY SMALL TWEAKS
IN WIND VALUES AND WILL BE MADE IN THE MORNING UPDATE.
&&
.MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL KEYS COASTAL WATERS
TODAY DUE TO INCREASING WINDS. WINDS HAVE ALREADY COME UP TO SMALL
CRAFT ADVISORY CRITERIA ACROSS MUCH OF THE STRAITS...WITH GUSTS
AROUND 25 KNOTS. COOLER WATERS OVER THE GULF AND BAY SIDE WATERS IS
KEEPING WINDS THERE 10 TO 15 KNOTS. AS A DEVELOPING NEARS CENTRAL
FLORIDA...GRADIENT WINDS WILL EVENTUALLY ALLOW THE STRONGER WINDS TO
REACH INTO THE GULF AND BAY SIDE WATERS. THE ONGOING FORECAST
REMAINS ON TRACK...AND A GALE WATCH REMAINS IN EFFECT. THE UNUSUALLY
TIGHT PRESSURE GRADIENT ASSOCIATED WITH THE LOW...WILL MEAN A GALE
WARNING WILL LIKELY BE REQUIRED FOR ALL KEYS WATERS BY THIS EVENING.
WINDS WILL GRADUALLY VEER TO SOUTHERLY...AND THEN WEST AS A
PREFRONTAL TROUGH MOVES THROUGH THE KEYS. A SWATH OF FAST MOVING
SHOWERS AND A FEW THUNDERSTORMS IS EXPECTED ACCOMPANY THE PREFRONTAL
TROUGH. SOME OF THIS ACTIVITY MAY BE STRONG. WINDS WILL THEN SHIFT
NORTHWEST AS THE COLD FRONT REACHES THE KEYS AREA. MARINERS SHOULD
STAY TUNED TO LATEST ADVISORIES AND WARNINGS FOR THIS EVENINGS EVENT.
&&
.AVIATION...
THROUGH 00Z...VFR CONDITIONS WILL PREVAIL MOST OF TODAY AT THE KEY
WEST AND MARATHON TERMINALS. BY LATE THIS AFTERNOON AND EARLY THIS
EVENING...A BAND OF SHOWERS AND PERHAPS A THUNDERSTORM WILL APPROACH
FROM THE GULF...WHICH SHOULD MOVE THROUGH BY AROUND 02Z. IN
ADDITION...WINDS WILL TURN SOUTH TO SOUTHWEST BY AFTERNOON...AND
INCREASE VIGOROUSLY BETWEEN 25 AND 40 KNOTS FROM THE SURFACE TO 3000
FEET LEADING TO PERHAPS SIGNIFICANT WIND SHEAR BY MID TO LATE
AFTERNOON. SEE THE LATEST SIGMETS FOR CONVECTIVE TRENDS AND AIRMETS
FOR TURBULENCE UPDATES.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY IN EFFECT FOR ALL KEYS COASTAL WATERS...
GMZ031-032-033-052-053-054-072-073-074-075.
GALE WATCH IN EFFECT FOR ALL KEYS COASTAL WATERS...
GMZ031-032-033-052-053-054-072-073-074-075.
&&
11/APA
VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWESTHazardous weather outlook, Feb 12, 4:18 PM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 418 PM EST FRI FEB 12 2010 UPDATED TO INSERT WIND ADVISORY FOR ALL THE FLORIDA KEYS FLZ076-077-078-GMZ031-032-033-052-053-054-072-073-074-075-131100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 418 PM EST FRI FEB 12 2010 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL THE FLORIDA KEYS UNTIL 10 PM... ...A WIND ADVISORY IS IN EFFECT FOR THE FLORIDA KEYS TONIGHT... ...A GALE WARNING IS IN EFFECT FOR ALL KEYS WATERS TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT STRONG SOUTH TO SOUTHWEST WINDS WILL PRECEDE AN APPROACHING NARROW SQUALL LINE THIS EVENING. A FEW SHOWERS AND THUNDERSTORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 58 MPH AS THE SQUALL LINE CROSSES THE FLORIDA KEYS THIS EVENING. HENCE...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL THE FLORIDA KEYS UNTIL 10 PM. OTHERWISE...SOUTH WINDS OF AROUND 20 MPH WILL TURN SOUTHWEST AND INCREASE TO 25 TO 30 MPH THIS EVENING. WINDS WILL SHIFT NORTHWEST IN WAKE OF THE SQUALL LINE LATE TONIGHT. GIVEN THE CLOSE PROXIMITY OF THE AFOREMENTIONED AREA OF LOW PRESSURE TO THE FLORIDA KEYS...A WIND ADVISORY IS IN EFFECT FOR ALL THE FLORIDA KEYS TONIGHT FOR SUSTAINED WINDS OF 30 TO 39 MPH FOR A PERIOD OF ONE HOUR OR LONGER. IN ADDITION...AN AREA OF LOW PRESSURE OVER THE EAST CENTRAL GULF OF MEXICO WILL STRENGTHEN AS IT MOVES EAST ACROSS THE CENTRAL PORTION OF THE FLORIDA PENINSULA TONIGHT. AS A RESULT...SOUTHWEST WINDS OF NEAR 25 KNOTS WITH HIGHER GUSTS WILL TURN WEST NORTHWEST AND INCREASE TO NEAR 30 KNOTS WITH GUSTS NEAR 40 KNOTS. HENCE...A GALE WARNING IS IN EFFECT FOR ALL KEYS COASTAL WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL WATERS SATURDAY AND SATURDAY NIGHT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MAY BE REQUIRED FOR OFFSHORE ATLANTIC WATERS SOUTH OF THE AREA FROM THE MARQUESAS KEYS TO THE DRY TORTUGAS SUNDAY MORNING. IN ADDITION...WIND CHILL READINGS MAY FALL BETWEEN 30 AND 35 IN THE UPPER KEYS EARLY SUNDAY MORNING. AT PRESENT...THERE IS STILL SOME UNCERTAINTY ON WHETHER A WIND CHILL ADVISORY CRITERIA (35 DEGREES OR LOWER FOR A PERIOD OF 4 HOURS OR MORE) WILL BE MET FOR THE UPPER KEYS EARLY SUNDAY MORNING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME SUNDAY AFTERNOON THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ENCOURAGED TO REPORT WIND OBSERVATIONS TO THE NATIONAL WEATHER SERVICE IN KEY WEST THIS EVENING AND TONIGHT. APA
In the hours before
Special weather statement, Feb 12, 3:12 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 312 PM EST FRI FEB 12 2010 FLZ076-077-078-131000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- INCLUDING THE COMMUNITIES OF...KEY LARGO...MARATHON...KEY WEST 312 PM EST FRI FEB 12 2010 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL THE FLORIDA KEYS UNTIL 10 PM... ...A WIND ADVISORY WILL LIKELY BE IN EFFECT THIS EVENING... AN AREA OF LOW PRESSURE OVER THE EAST CENTRAL GULF OF MEXICO WILL INTENSIFY FURTHER AS IT MOVES EAST ACROSS THE CENTRAL PORTION OF THE FLORIDA PENINSULA TONIGHT. AS A RESULT...STRONG SOUTHWEST WINDS WILL PRECEDE A NARROW SQUALL LINE. A FEW SHOWERS AND THUNDERSTORMS MAY DELIVER WIND GUSTS IN EXCESS OF 58 MPH AS THE SQUALL LINE CROSSES THE FLORIDA KEYS THIS EVENING. HENCE...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL THE FLORIDA KEYS UNTIL 10 PM. OTHERWISE...SOUTH WINDS OF AROUND 20 MPH WILL TURN SOUTHWEST AND INCREASE TO 25 TO 30 MPH THIS EVENING...THEN SHIFT TO NORTHWEST IN WAKE OF THE SQUALL LINE. GIVEN THE CLOSE PROXIMITY OF THE AFOREMENTIONED AREA OF LOW PRESSURE TO THE FLORIDA KEYS...A WIND ADVISORY WILL LIKELY BE IN EFFECT FOR THE FLORIDA KEYS TONIGHT. A WIND ADVISORY MEANS SUSTAINED WINDS OF 30 TO 39 MPH WILL OCCUR FOR A PERIOD OF ONE HOUR OR LONGER. HIGH TEMPERATURES WILL STRUGGLE TO GET OUT OF THE LOWER 60S SATURDAY...BEFORE DROPPING BETWEEN 40 AND 45 IN THE UPPER KEYS SATURDAY NIGHT. WIND CHILL READINGS SHOULD MAY FALL TO NEAR 35 DEGREES IN THE UPPER KEYS EARLY SATURDAY NIGHT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR CHANNEL 76 ON YOUR LOCAL CABLE TELEVISION SERVICE PROVIDER FOR THE LATEST STATEMENTS CONCERNING THIS WEATHER EVENT ISSUED BY YOUR NATIONAL WEATHER SERVICE RIGHT HERE IN KEY WEST. APA
Special weather statement, Feb 12, 3:14 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 314 PM EST FRI FEB 12 2010 FLZ076-077-078-131000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- INCLUDING THE COMMUNITIES OF...KEY LARGO...MARATHON...KEY WEST 314 PM EST FRI FEB 12 2010 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL THE FLORIDA KEYS UNTIL 10 PM... ...A WIND ADVISORY WILL LIKELY BE IN EFFECT THIS EVENING... AN AREA OF LOW PRESSURE OVER THE EAST CENTRAL GULF OF MEXICO WILL INTENSIFY FURTHER AS IT MOVES EAST ACROSS THE CENTRAL PORTION OF THE FLORIDA PENINSULA TONIGHT. AS A RESULT...STRONG SOUTHWEST WINDS WILL PRECEDE A NARROW SQUALL LINE. A FEW SHOWERS AND THUNDERSTORMS MAY DELIVER WIND GUSTS IN EXCESS OF 58 MPH AS THE SQUALL LINE CROSSES THE FLORIDA KEYS THIS EVENING. HENCE...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL THE FLORIDA KEYS UNTIL 10 PM. OTHERWISE...SOUTH WINDS OF AROUND 20 MPH WILL TURN SOUTHWEST AND INCREASE TO 25 TO 30 MPH THIS EVENING...THEN SHIFT TO NORTHWEST IN WAKE OF THE SQUALL LINE. GIVEN THE CLOSE PROXIMITY OF THE AFOREMENTIONED AREA OF LOW PRESSURE TO THE FLORIDA KEYS...A WIND ADVISORY WILL LIKELY BE IN EFFECT FOR THE FLORIDA KEYS TONIGHT. A WIND ADVISORY MEANS SUSTAINED WINDS OF 30 TO 39 MPH WILL OCCUR FOR A PERIOD OF ONE HOUR OR LONGER. HIGH TEMPERATURES WILL STRUGGLE TO GET OUT OF THE LOWER 60S SATURDAY...BEFORE DROPPING BETWEEN 40 AND 45 IN THE UPPER KEYS SATURDAY NIGHT. WIND CHILL READINGS SHOULD MAY FALL TO NEAR 35 DEGREES IN THE UPPER KEYS EARLY SATURDAY NIGHT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR CHANNEL 76 ON YOUR LOCAL CABLE TELEVISION SERVICE PROVIDER FOR THE LATEST STATEMENTS CONCERNING THIS WEATHER EVENT ISSUED BY YOUR NATIONAL WEATHER SERVICE RIGHT HERE IN KEY WEST. APA
Special weather statement, Feb 12, 4:16 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 416 PM EST FRI FEB 12 2010 FLZ076-077-078-131000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- INCLUDING THE COMMUNITIES OF...KEY LARGO...MARATHON...KEY WEST 416 PM EST FRI FEB 12 2010 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL THE FLORIDA KEYS UNTIL 10 PM... ...A WIND ADVISORY IS IN EFFECT FOR ALL THE KEYS... AN AREA OF LOW PRESSURE OVER THE EAST CENTRAL GULF OF MEXICO WILL INTENSIFY FURTHER AS IT MOVES EAST ACROSS THE CENTRAL PORTION OF THE FLORIDA PENINSULA TONIGHT. AS A RESULT...STRONG SOUTHWEST WINDS WILL PRECEDE A NARROW SQUALL LINE. A FEW SHOWERS AND THUNDERSTORMS MAY DELIVER WIND GUSTS IN EXCESS OF 58 MPH AS THE SQUALL LINE CROSSES THE FLORIDA KEYS THIS EVENING. HENCE...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL THE FLORIDA KEYS UNTIL 10 PM. OTHERWISE...SOUTH WINDS OF AROUND 20 MPH WILL TURN SOUTHWEST AND INCREASE TO 25 TO 30 MPH THIS EVENING...THEN SHIFT TO NORTHWEST IN WAKE OF THE SQUALL LINE. GIVEN THE CLOSE PROXIMITY OF THE AFOREMENTIONED AREA OF LOW PRESSURE TO THE FLORIDA KEYS...A WIND ADVISORY IS IN EFFECT FOR THE FLORIDA KEYS TONIGHT. A WIND ADVISORY MEANS SUSTAINED WINDS OF 30 TO 39 MPH WILL OCCUR FOR A PERIOD OF ONE HOUR OR LONGER. OTHERWISE...HIGH TEMPERATURES WILL STRUGGLE TO GET OUT OF THE LOWER 60S SATURDAY...BEFORE DROPPING BETWEEN 40 AND 45 IN THE UPPER KEYS SATURDAY NIGHT. WIND CHILL READINGS MAY FALL TO BETWEEN 30 AND 35 DEGREES IN THE UPPER KEYS SATURDAY NIGHT. HENCE..A WIND CHILL ADVISORY MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR CHANNEL 76 ON YOUR LOCAL CABLE TELEVISION SERVICE PROVIDER FOR THE LATEST STATEMENTS CONCERNING THIS WEATHER EVENT ISSUED BY YOUR NATIONAL WEATHER SERVICE RIGHT HERE IN KEY WEST. APA
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 4:21 AM EST | Small Craft Advisory | KEY | 12 hr | |
| Feb 12, 3:58 PM EST | Special Marine Warning | KEY | 62 min | |
| Feb 12, 4:05 PM EST | Wind Advisory | KEY | Monroe | 11 hr |
| Feb 12, 4:56 PM EST | Special Marine Warning | KEY | 64 min | |
| Feb 12, 5:19 PM EST | Severe Thunderstorm Warning | KEY | Monroe | 86 min |
| Feb 12, 5:55 PM EST | Special Marine Warning | KEY | 65 min | |
| Feb 12, 6:53 PM EST | Severe Thunderstorm Warning | KEY | Monroe | 22 min |
| Feb 12, 6:58 PM EST | Special Marine Warning | KEY | 62 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.